Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes pain in the abdomen and legs?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16123 Questions
Question
I have a dull ache in my abdomen area. It started weeks ago and now seems to be on both sides below the belly button area. Yesterday, my right leg started aching as well. Could there be a connection? I'm 59 years old, female. I will be making a Dr. appt. but didn't know what the heck is going on, or if it could be urgent?
Wed, 6 Jun 2018 in Abdominal Pain
 
 
Answered by Dr. T Chandrakant 17 minutes later
Brief Answer:
Colitis as the most probable cause - can be connected

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood the concerns.
Sine the pain has persisted for weeks as per your history, it is time to consult your Doctor as soon as possible.
Sine the pain in on both sides of abdomen below belly button the most probable cause in a female of 59 that I can think of as commonest is colitis. Colitis is inflammation of the large bowel.
If the inflammation has extended to the nerves supplying the right leg, this may be the reason, but this is rare and needs to be confirmed by investigations. Another reason can be a problem in the spine that causes pain in the leg or local problem in the right leg like varicose veins, venous stasis, muscle cramps and so on.
This may be urgent as you are suffering from pain in abdomen for weeks together and now you have pain in right leg.
Hence needs a proper clinical evaluation, examination and relevant investigations to get a correct diagnosis for proper management.

I hope this answers your queries.
Please feel free to ask for further relevant queries if you feel that there is a gap of communication.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor